Florida, 2009

Rip Current in Florida, May 23, 2009

May 23, 2009 · NWS MFL · 1 event in 1 county or zone

Moderate onshore winds caused rip currents along the coast of Broward and Miami-Dade Counties. A total of 16 people were rescued by lifeguards.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
4
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

Moderate onshore winds caused rip currents along the coast of Broward and Miami-Dade Counties. A total of 16 people were rescued by lifeguards.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at May 23, 9:38 AM EST, 3 hours 22 minutes earlier.

Area forecast discussion, May 23, 9:38 AM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1038 AM EDT SAT MAY 23 2009

.UPDATE...
THIS MORNING THERE HAS BEEN A CONVERGENCE LINE OF SHOWERS AND
THUNDERSTORMS OVER THE METRO AREAS OF PALM BEACH COUNTY, AND
WESTERN METRO AREAS OF BROWARD COUNTY...DUE TO THE DRAINAGE FLOW
FROM THE LAND AND THE EASTERLY WIND FLOW FROM THE ATLANTIC WATERS.
AT THE SAME TIME...A SHORT WAVE IN THE MIDDLE OF THE ATMOSPHERE HAS
ALSO BEEN WORKING NORTH FROM THE FLORIDA KEYS INTO SOUTH FLORIDA.

THE SHORT WAVE WILL CONTINUE TO MOVE NORTH THROUGH THE CWA THIS
AFTERNOON...AS THE CONVERGENCE LINE SHOULD PUSH INLAND INTO THE
INTERIOR AREAS OF SOUTH FLORIDA. THIS WILL REFOCUS THE ACTIVITY
FROM THE EAST COAST METRO AREAS INTO THE INTERIOR AREAS ESPECIALLY
OVER THE LAKE OKEECHOBEE AREA.

THEREFORE...HAVE INCREASE THE POPS TO LIKELY THIS MORNING FOR
METRO PALM BEACH INTO BROWARD COUNTIES...BEFORE DECREASING THEM
BACK TO CHANCE THIS AFTERNOON. THE INTERIOR AREAS WILL REMAIN IN
THE LIKELY CAT TODAY...WITH THE WEST COAST METRO AREAS IN THE
CHANCE CAT.

THE LATEST MORNING MIA SOUNDING ALSO SHOWS SOME DRY AIR AROUND
5OO MBS WITH TEMPS AROUND -9C. SO, WILL ALSO ADD THE SMALL HAIL
WORDING ALONG WITH THE HEAVY RAINFALL AND GUSTY WINDS TO THE
MORNING HWO UPDATE ESPECIALLY OVER THE NORTHERN INTERIOR AND
NORTHEAST AREAS OF THE CWA.

REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLAN AT THIS TIME.

&&
.UPDATE...54/BNB

.PREV DISCUSSION... /ISSUED 746 AM EDT SAT MAY 23 2009/

AVIATION...
E COAST TERMINALS VFR THRU PD. THRU 14Z SCT SHRA/ISOLD TSRA OVR
ATLC E KPBI WITH WDLY SCT SHRA MOVG NW OVER ATLC SE OF BROWARD
/MIAMI-DADE TERMINALS. BRIEF MVFR CIG/VSBY PSBL ALL TERMINALS...
AFT 14Z VCTS THRU 17Z EXCPT KPBI TIL 22Z. WINDS ESE 10-15 KT THRU
PD WITH HIR GUSTS IN SHRA. AT KAPF...VFR THRU PD AS WELL. VCSH TIL
18Z THEN VCTS TO 20Z. WIND E 5-8 KT BCMG SE AFT 14Z WITH SEA
BREEZE SW 10-12 KTS AFT 18Z WHEN AND VCTS PSBL.

JR/DD

PREV DISCUSSION... /ISSUED 323 AM EDT SAT MAY 23 2009/

DISCUSSION...MID LEVEL LOW CURRENTLY OVER THE NORTH CENTRAL GULF
OF MEXICO CONTINUES TO DRIFT SLOWLY NORTH AWAY FROM SOUTH
FLORIDA WITH SURFACE RIDGE STRETCHING ACROSS THE MID ATLANTIC. AS
THE LOW CONTINUES DRIFTING TO THE NORTH, SLIGHT MID LEVEL WARMING
WILL TAKE PLACE AS HEIGHT RISES OCCUR BUT AT THE SAME TIME CLOUDS
HAVE PRETTY MUCH CLEARED THE SOUTHERN PORTIONS OF THE CWA. THIS
WILL AID IN STRONG DIURNAL HEATING ONCE THE SUN RISES WHICH WILL
OFFSET THE SLIGHT WARMING ALOFT MAKING CONDITIONS STILL QUITE
UNSTABLE. THAT BEING SAID, IT APPEARS THE STAGE IS SET FOR ANOTHER
ROUND OF SCATTERED TO NUMEROUS TSRA AND WITH SOUTHERLY STEERING
FLOW PRESENT THESE WILL TEND TO DEVELOP ALONG THE SEA BREEZE
CONVERGENT BOUNDARIES ACROSS THE SOUTHERN ZONES MOVING NORTH AND
THEN DEVELOPING FARTHER NORTH TOWARDS THE LAKE OKEE REGION BY
AFTERNOON INTO EARLY THIS EVENING. BY SUNDAY, AS THE LOW CONTINUES
TO DRIFT SLOWLY NORTH IT WILL BECOME ABSORBED IN THE PREDOMINANT
WESTERLY FLOW ACROSS THE MID LATITUDES. AS THIS HAPPENS, SURFACE
COLD FRONT WILL MOVE INTO THE MID ATLANTIC REGION EARLY NEXT WEEK
WHICH WILL IN TURN SHOVE THE HIGH PRESSURE RIDGE SOUTH TO EITHER
EXTREME SOUTH FLORIDA OR THE STRAITS OF FLORIDA PUTTING US UNDER
MAINLY DEEP SOUTHWESTERLY FLOW ALBEIT WEAK. FORECAST SOUNDINGS DO
NOT SHOW NECESSARILY MOIST CONDITIONS SO CONVECTION WILL ONLY BE
SCATTERED BUT THESE CONDITIONS WILL FAVOR INTERIOR AND EAST COAST
ZONES.

MARINE...SURFACE LOW IN THE NORTH CENTRAL GULF OF MEXICO COMBINED
WITH HIGH PRESSURE OVER THE MID ATLANTIC WILL CONTINUE TO RESULT
IN LOCALLY ROUGH MARINE CONDITIONS OVER THE NORTHERN PORTIONS OF
THE ATLANTIC WATERS. A SCEC STATEMENT WILL THEREFORE COVER THIS
AREA ALTHOUGH MODEL GUIDANCE SUGGESTS THE WIND OVER THE SOUTHERN
PORTIONS WILL DIMINISH BY AFTERNOON. THESE CONDITIONS WILL
GRADUALLY SUBSIDE BY SUNDAY AS THE GRADIENT RELAXES AND THE EAST
TO SOUTHEAST WIND DIMINISHES. WIND AND SEAS WILL BE FAIRLY
TRANQUIL NEXT WEEK.

FIRE WEATHER...NO PROBLEMS OR CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  84  74  86  72 / 70 40 50 30
FORT LAUDERDALE  85  75  86  74 / 60 40 50 30
MIAMI            86  75  86  74 / 50 40 50 30
NAPLES           88  71  87  71 / 50 30 30 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...15/JR
Hazardous weather outlook, May 23, 9:54 AM EST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1054 AM EDT SAT MAY 23 2009

FLZ063-066>075-168-172>174-240100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1054 AM EDT SAT MAY 23 2009

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY...
...A FEW STRONG STORMS POSSIBLE LAKE AREA AND NORTHEAST AREAS TODAY...
...SCATTERED TO NUMEROUS STORMS ESPECIALLY NORTHERN AREAS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIP CURRENTS: SOUTHEASTERLY WINDS AROUND 15 TO 20 MPH...COMBINED
WITH LOW TIDES BETWEEN 1 AND 2 PM...WILL LEAD TO A HIGH RISK OF
RIP CURRENTS AT THE BEACHES OF PALM BEACH...BROWARD AND MIAMI-DADE
COUNTIES TODAY.

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT
SOUTH FLORIDA TODAY INTO THIS EVENING. MOST OF THE THUNDERSTORMS
CAN BE EXPECTED TO BE CONCENTRATED ACROSS THE LAKE OKEECHOBEE
REGION AND THE NORTHEAST AREAS OF SOUTH FLORIDA. A FEW STRONG
STORMS MAY OCCUR WITH FREQUENT LIGHTNING STRIKES, GUSTY WINDS AND
SMALL HAIL.

WIND: GUSTY WINDS TO 50 MPH ARE POSSIBLE WITH THE STRONGEST STORMS
THIS AFTERNOON.

HAIL: THE STRONGEST STORMS THIS AFTERNOON CAN PRODUCE HAIL UP TO
DIME SIZE.

FLOODING: THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL IN A SHORT PERIOD OF TIME. WITH SOILS SATURATED FROM
RAINS THE PAST FEW DAYS, THIS COULD LEAD TO LOCALIZED FLOODING
OF LOW LYING AND FLOOD-PRONE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY OVER SOUTH FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ESPECIALLY OVER NORTHERN INTERIOR
AND NORTHEAST AREAS OF SOUTH FLORIDA.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Special weather statement, May 23, 8:28 AM EST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
928 AM EDT SAT MAY 23 2009

FLZ067-068-168-231415-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
928 AM EDT SAT MAY 23 2009

...STRONG THUNDERSTORM MOVING ACROSS EAST CENTRAL PALM BEACH
COUNTY...

AT 928 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OCEAN RIDGE...AND MOVING NORTHWEST AT 10
MPH.

THIS STORM WILL AFFECT...

MANALAPAN...
ATLANTIS...
PALM SPRINGS...
GREENACRES CITY...
FLORIDA GARDENS...
WEST PALM BEACH...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...GUSTY WINDS
OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS...AND TORRENTIAL DOWNPOURS.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.

ALSO...FUNNEL CLOUDS HAVE BEEN REPORTED WITH THIS STORM...AND WILL
CONTINUE TO BE A POSSIBILITY AS THIS STORM MOVES INLAND.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2666 8003 2655 8003 2654 8004 2651 8004
      2649 8005 2645 8005 2642 8010 2665 8029
      2677 8008 2667 8002
TIME...MOT...LOC 1326Z 148DEG 10KT 2655 8007

70/DD
Special weather statement, May 23, 9:40 AM EST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1040 AM EDT SAT MAY 23 2009

FLZ071-072-172-231515-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-
1040 AM EDT SAT MAY 23 2009

...STRONG THUNDERSTORM MOVING ACROSS EASTERN BROWARD COUNTY...

AT 1040 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PLANTATION...MOVING NORTH AT 15 MPH.

THIS STORM WILL AFFECT...

PLANTATION...
SAWGRASS MILLS MALL...
SUNRISE...
TAMARAC...
MARGATE...
COCONUT CREEK...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2601 8035 2633 8046 2634 8023 2633 8018
      2633 8017 2604 8015
TIME...MOT...LOC 1439Z 167DEG 15KT 2612 8028

70/DD
Special weather statement, May 23, 11:45 AM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1245 PM EDT SAT MAY 23 2009

FLZ066-231715-
HENDRY FL-
1245 PM EDT SAT MAY 23 2009

...STRONG THUNDERSTORM MOVING ACROSS RURAL HENDRY COUNTY...

AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF DEVILS GARDEN...MOVING EAST
AT 5 MPH.

THIS STORM WILL AFFECT...

  RURAL CENTRAL HENDRY COUNTY
  RURAL EASTERN HENDRY COUNTY

AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2673 8089 2637 8089 2645 8123 2675 8113
TIME...MOT...LOC 1645Z 286DEG 4KT 2666 8105

70/DD
Special weather statement, May 23, 12:23 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
123 PM EDT SAT MAY 23 2009

FLZ071-073-231745-
INLAND BROWARD COUNTY FL-INLAND MIAMI-DADE FL-
123 PM EDT SAT MAY 23 2009

...STRONG THUNDERSTORMS MOVING ACROSS INTERIOR BROWARD AND
MIAMI-DADE COUNTIES...

AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
COMPLEX OF STRONG THUNDERSTORM...CENTERED ABOUT 10 MILES SOUTHEAST
OF MICCOSUKEE SERVICE PLAZA. THIS COMPLEX OF STORMS WAS DRIFTING
SLOWLY NORTHWARD AT SPEEDS LESS THAN 5 MPH.

THESE STORMS WILL AFFECT...

  RURAL SOUTHWESTERN BROWARD COUNTY

AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

LAT...LON 2583 8087 2629 8087 2629 8056 2583 8056
TIME...MOT...LOC 1720Z 243DEG 1KT 2604 8077

70/DD
Special weather statement, May 23, 12:46 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
146 PM EDT SAT MAY 23 2009

FLZ070-231815-
INLAND COLLIER COUNTY FL-
146 PM EDT SAT MAY 23 2009

...STRONG THUNDERSTORM MOVING ACROSS INLAND COLLIER COUNTY...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF AVE MARIA...MOVING NORTH AT 10
MPH.

THIS STORM WILL AFFECT...

AVE MARIA...
BUNKER HILL...

AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2650 8153 2651 8129 2620 8129 2619 8150
TIME...MOT...LOC 1745Z 167DEG 8KT 2631 8137

70/DD
Special weather statement, May 23, 12:56 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
156 PM EDT SAT MAY 23 2009

FLZ071-073-231900-
INLAND BROWARD COUNTY FL-INLAND MIAMI-DADE FL-
156 PM EDT SAT MAY 23 2009

...STRONG THUNDERSTORMS AFFECTING INLAND MIAMI-DADE AND BROWARD
COUNTIES...

AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 13 MILES NORTHWEST OF
MICCOSUKEE RESORT. THIS AREA OF STORMS WAS DRIFTING SLOWLY NORTHWARD
AT SPEEDS AROUND 5 MPH.

THIS STORM WILL AFFECT...

  RURAL NORTHERN MIAMI-DADE COUNTY
  RURAL SOUTHERN BROWARD COUNTY

AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2582 8052 2582 8079 2620 8076 2618 8047
TIME...MOT...LOC 1755Z 201DEG 9KT 2589 8065

70/DD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 rip current. Local standard time, as filed.

Rip Current, Coastal Broward County

When
May 23, 1:00 PM EST to 2:00 PM EST
Where
Coastal Broward County forecast zone
Injuries
4 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
26.152, -80.456 (the zone’s center; the record gives no point)

Four people needed to be rescued on the beach in Fort Lauderdale from rip currents.

What these are

Rip Current
A narrow, fast current flowing away from the beach that caused a drowning or rescue.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2009Every state in 2009This day in weather historyWarnings in Florida, May 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 174280.